# SDR 20010411CW008

- Difficulty date: March 27, 2001
- Submitted: April 11, 2001
- Operation: Air carrier
- Aircraft: N27755
- Make and model: Piper PA-31-350
- Aircraft serial: 317852148
- Engine: Lyc LTIO540*
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Part number: ALU8521
- Part serial: A100808
- Condition: Inoperative
- Location: Engine
- Part time: 53 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED LEFT ALTERNATOR WARNING LIGHT ILLUMINATED AND COULD NOT RESET CIRCUIT BREAKER.  UPON INSPECTION OF ALTERNATOR, DISCOVERED THAT THE POSITIVE BATTERY LUG WAS LOOSE AND HAD CAUSED A SHORT TO THE CASE.  THIS CAUSED BATTERY CABLE TO MELT AND TRIP BREAKER.  ALTERNATOR AND CABLE END WERE REPLACED AND THE SYSTEM FUNCTIONALLY CHECKED SATISFACTORY.
